Jump to content
CrazyBoards.org

can't feel a damn thing (emotionally) on Lexapro


Recommended Posts

Well, Lexapro is working for my depression but it is driving me nuts because I can't feel anything.  I never feel happy,pleasure, almost never sad, I could go on...I'm just going through the motions and I know I will not be able to tolerate this in the long term.  It just started working consistently a couple of weeks ago, so maybe I should give it a little time?  Switch to a different SSRI?  Add Wellbutrin?  Switch to Wellbutrin?  What works best for the emotional blunting problem?  Many thanks to any responders...

Link to comment
Share on other sites

I don't know hollywood, as has been said about lex the emotional blunting and apathy is the biggest complaint. My Doc even says many of her patients on it want off for that very reason and it is frustrating her. She is re-thinking reccomending it

without warning of the possibility and letting the patient decide if they could live with that.

Hopefully a few long term users of lex will post if they have overcome that issue with continued use?

I wouldn't throw it away yet if it has done a good job on the depression.

CC~

Link to comment
Share on other sites

Hi Boyd,

I haven't been taking it very long.  I started at the beginning of June-- took 2.5 mg for about a week, then 5mg for around 5 weeks, and now 10mg for almost 6 weeks.  So I admit I am jumping the gun a bit, but sometimes when I feel so flat and blunted it is almost unbearable to me.  When I posted was one of those times.

I'm not thinking about going off of it right now, but I'm just starting to wonder if it will be viable to take in the long term.  It won't be if it erodes my quality of life by robbing me of my emotions for long periods of time.

Link to comment
Share on other sites

I've taken 20mg of Lexapro for about the last year, and unfortunetly haven't found the loss of emotions to get much better at all. When I first started the drug the opposite was true, I felt capable of a wider range of emotion than before meds. After about a month I became the zombie I've been for the last year...but without it I'm a suicidal wreck...

Link to comment
Share on other sites

That sucks, Theorangemonk.  I guess if it at least works that's a major blessing.  Have you tried adding a little dose of Wellbutrin to see if it helps at all?  My pdoc just said I could try that if I wanted to.  I don't know if it will help the flatness at all but it might help with other sucky aspects that Lexapro has (like sleepiness and sexual side effects).

Link to comment
Share on other sites

I'm tellin you this guy takes like 2x the reg dose of WB to stabilize his head but it is workin for him.

<{POST_SNAPBACK}>

That's not over the maximum recommended dose is it!?  I think he may be putting himself at serious risk of seizures if he goes over.

About the social phobia thing-- I have heard that Zoloft is one of the best meds for SA so maybe that's why you were like a "stand up comic" on it.

Link to comment
Share on other sites

drinking also drops seizure thresholds.  He's probably one strobe light away from flopping on the floor and shitting his pants.

FWIW, Adding Wellbutrin to an SSRI can get rid of the "flat" feeling without having to risk many of the side effects that come from taking Wellbutrin alone.  IMHO, most people who have ever had trouble with any kind of anxiety should avoid taking welbutrin by itself.

Link to comment
Share on other sites

Lexapro has done wonders for my anxiety, but I also feel emotionally vacant.  However, I wonder if this is just the absence of the anxiety.  I'd worry constantly about everything, and now I don't worry about anything anymore, really.  I mean, I care, but I don't care enough to worry about stuff.  It's nice.

Link to comment
Share on other sites

So maybe it is the 40mg of lex that makes me feel like I couldn't care less about anything?  My doc has already siad that once I get up to 200mg lamictal she may switch me from lex to cymbalta.  I was raging a few weeks back and that's when she raised my lex from 20 to 40.  I had been on 40 before and it worked pretty well.  But maybe it just dulled everything to the point that I didn't care. 

ANyway I'm looking forward to another med switch in the next few weeks...  not...

Link to comment
Share on other sites

I've decided to try to go back down to 20 now that the lamictal is up to 100mg a day.  We'll see.  I am also attempting to take less seroquel, 1 dose a day unless I find myself agitated again.  Maybe 1 a day and then prn?  Now I'm just talking to myself.  Hopefully I will feel a little more functionable with less seroquel sedation and less lex then more lamictal. 

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...